On the structure of the GL 2 of a ring
Publications Mathématiques de l'IHÉS, Tome 30 (1966), p. 5-53
@article{PMIHES_1966__30__5_0,
     author = {Cohn, Paul M.},
     title = {On the structure of the $GL\_2$ of a ring},
     journal = {Publications Math\'ematiques de l'IH\'ES},
     publisher = {Institut des Hautes \'Etudes Scientifiques},
     volume = {30},
     year = {1966},
     pages = {5-53},
     zbl = {0144.26301},
     mrnumber = {34 \#7670},
     language = {en},
     url = {http://http://www.numdam.org/item/PMIHES_1966__30__5_0}
}
Cohn, Paul M. On the structure of the $GL_2$ of a ring. Publications Mathématiques de l'IHÉS, Tome 30 (1966) pp. 5-53. http://www.numdam.org/item/PMIHES_1966__30__5_0/

[1] E. Artin, Geometric Algebra (New York, 1957). | MR 18,553e | Zbl 0077.02101

[2] H. Bass, K-theory and stable algebra, Publ. math. I.H.E.S., n° 22, Paris (1964). | Numdam | MR 30 #4805 | Zbl 0248.18025

[3] H. Bass, Projective modules over free groups are free, J. of Algebra, I (1964), 367-373. | MR 31 #2290 | Zbl 0145.26604

[4] P. M. Cohn, On a generalization of the Euclidean algorithm, Proc. Cambridge Phil. Soc., 57 (1961), 18-30. | MR 22 #9514 | Zbl 0098.03202

[5] P. M. Cohn, Rings with a weak algorithm, Trans. Amer. Math. Soc., 109 (1963), 332-356. | MR 27 #3657 | Zbl 0136.31202

[6] P. M. Cohn, Free ideal rings, J. of Algebra, I (1964), 47-69. | MR 28 #5095 | Zbl 0136.31204

[7] J. Dieudonné, Les déterminants sur un corps non commutatif, Bull. Soc. Math. France, 71 (1943), 27-45. | Numdam | MR 7,3a | Zbl 0028.33904

[8] J. Dieudonné, La géométrie des groupes classiques, Ergeb. d. Math., n° 5 (Berlin, 1955). | MR 17,236a | Zbl 0067.26104

[9] G. H. Hardy et E. M. Wright, Introduction to the theory of numbers, 2nd ed. (Oxford, 1945).

[10] I. N. Herstein, An elementary proof of a theorem of Jacobson, Duke Math. J., 21 (1954), 45-48. | MR 15,676g | Zbl 0055.02504

[11] L. K. Hua et I. Reiner, Automorphisms of the unimodular group, Trans. Amer. Math. Soc., 71 (1951), 331-348. | MR 13,328f | Zbl 0045.30402

[12] W. Klingenberg, Die Struktur der linearen Gruppen über einem nichtkommutativen lokalen Ring, Archiv d. Math., 13 (1962), 73-81. | MR 26 #1367 | Zbl 0106.25203

[13] J. Landin et I. Reiner, Automorphisms of the two-dimensional general linear group over a Euclidean ring, Proc. Amer. Math. Soc., 9 (1958), 209-216. | MR 21 #2013 | Zbl 0101.02002

[14] H. Nagao, On GL(2, K[x]), J. Inst. Polytech. Osaka City Univ., Ser. A, 10 (1959), 117-121. | MR 22 #5684 | Zbl 0092.02504

[15] I. Reiner, A theorem on continued fractions, Proc. Amer. Math. Soc., 8 (1957), 1111-1113. | MR 20 #2358 | Zbl 0081.03401

[16] I. Reiner, A new type of automorphism of the general linear group over a ring, Ann. of Math., 66 (1957), 461-466. | MR 20 #2380 | Zbl 0079.03901

[17] B. L. V. D. Waerden, Moderne Algebra, I (Berlin, 1937).

[18] J. M. H. Wedderburn, Non-commutative domains of integrity, J. reine u. angew. Math., 167 (1932), 129-141. | JFM 58.0148.01 | Zbl 0003.20103